Alert archive / Massachusetts / Red Flag Warnings in 2023

Red Flag Warning 5, NWS Boston/Norton, MA

May 16, 202310 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this red flag warning at May 16, 2023, 7:45 PM EDT for 10 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 17, 2023, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2023, 7:45 PM EDT (23:45 UTC)
In effect from
May 17, 2023, 8:00 AM EDT
Expired
May 17, 2023, 8:00 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS81 KBOX 162345
RFWBOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boston/Norton MA
745 PM EDT Tue May 16 2023


CTZ002>004-MAZ002>021-026-RIZ001>007-171245-
/O.CAN.KBOX.FW.W.0004.000000T0000Z-230517T0000Z/
/O.UPG.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/
/O.NEW.KBOX.FW.W.0005.230517T1200Z-230518T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
745 PM EDT Tue May 16 2023

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY FOR
ALL OF SOUTHERN NEW ENGLAND EXCLUDING CAPE COD, NANTUCKET, AND
MARTHA'S VINEYARD 


The National Weather Service in Boston/Norton has issued a Red
Flag Warning for all of southern New England excluding Cape Cod,
Nantucket, and Martha's Vineyard, which is in effect from 8 AM 
to 8 PM EDT Wednesday. 

* AFFECTED AREA...all of southern New England excluding Cape Cod,
  Nantucket, and Martha's Vineyard.

* TIMING...8 AM to 8 PM EDT Wednesday. 

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15-25 percent.

* TEMPERATURES...Afternoon highs in the upper 50s to the middle 
  60s.

* LIGHTNING...None.

* IMPACTS...Very dry conditions and gusty winds will result in 
  potentially critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, .or will shortly. Any fires that start
may spread rapidly and become difficult to extinguish.

&&

$$


For more information from the National Weather Service visit
http://weather.gov/box
For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
598 
WWUS81 KBOX 170711
RFWBOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boston/Norton MA
311 AM EDT Wed May 17 2023


CTZ002>004-MAZ002>021-026-RIZ001>007-180000-
/O.CON.KBOX.FW.W.0005.230517T1200Z-230518T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
311 AM EDT Wed May 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR ALL OF SOUTHERN NEW ENGLAND EXCLUDING
BLOCK ISLAND, CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD...

The National Weather Service in Boston/Norton has issued a Red
Flag Warning for all of southern New England excluding Block
Island, Cape Cod, Nantucket, and Martha's Vineyard, which is in 
effect from 8 AM to 8 PM EDT Wednesday. 

* AFFECTED AREA...all of southern New England excluding Cape Cod,
  Nantucket, and Martha's Vineyard.

* TIMING...8 AM to 8 PM EDT Wednesday. 

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15-25 percent.

* TEMPERATURES...Afternoon highs in the upper 50s to the low 60s.

* LIGHTNING...None.

* IMPACTS...Very dry conditions and gusty winds will result in 
  potentially critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, .or will shortly. Any fires that start
may spread rapidly and become difficult to extinguish.


&&

$$


For more information from the National Weather Service visit
http://weather.gov/box
For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
166 
WWUS81 KBOX 172346
RFWBOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boston/Norton MA
746 PM EDT Wed May 17 2023

CTZ002>004-MAZ002>021-026-RIZ001>007-180100-
/O.EXP.KBOX.FW.W.0005.000000T0000Z-230518T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
746 PM EDT Wed May 17 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR ALL
OF SOUTHERN NEW ENGLAND EXCLUDING BLOCK ISLAND, CAPE COD,
NANTUCKET, AND MARTHA'S VINEYARD...

Wind gusts will continue to diminish this evening. Therefore...the
Red Flag Warning will be allowed to expire on time at 8 pm.

$$

Frank

For more information from the National Weather Service visit
http://weather.gov/box
For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at May 16, 7:34 PM EDT, 11 minutes earlier.

Area forecast discussion, May 16, 7:34 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
734 PM EDT Tue May 16 2023

.SYNOPSIS...
A cold front will move across the region overnight, however very
little rainfall will accompany it. Wednesday will cooler, but
still dry and breezy. Sub-freezing temperatures are expected
Wednesday night. Clear skies and dry weather continues into the
rest of the workweek, with mild days and cooler nights. Expect
unsettled weather for the weekend, with near normal
temperatures.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
700 pm update...

The cold front is currently working its way through central VT
and NH. Latest hi-res model guidance has the showers currently
associated with the cold front drying up before reaching our
region. Winds this evening will briefly drop off after sunset
as the boundary layer decouples, but will pick up again as the
front passes through the region. Some fog is possible overnight
for the Cape and Islands due to the warm SW winds moving over
the cold waters. Confidence is low on fog formation, as models
tend to struggle with shallow moisutre scenarios and the
approaching cold front.

430 pm update...

Overall no big changes to the expectation for the weather
overnight. Looking at a cold front to push southward late this
evening and overnight. Moisture ahead of and with that front is
really lacking, with precipitable water values of about 3/4",
and very dry atmosphere below 8000ft or so. Hard to get a lot of
rain with that setup. Blended in the latest models, which
brought down the PoPs we had in place. Looking for at most a 25%
chance of precipitation across NE MA -- 10% or less elsewhere.
For most of us, the only clue to the frontal passage will be a
period of mid level clouds and a wind shift to the northwest.
Front should be pushing south of the region before dawn.
Guidance suggests the development of some low clouds and perhaps
some light fog across the waters south of Cape Cod with some low
level moisture pooling. Not totally confident in this aspect,
but did add it in to the forecast. Stuck with a blend for low
temperatures, so basically low 40s NW to near 50 SE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
430 pm update...

Colder air filters in behind the front, with 850mb temperatures
down to -2C to +2C by the afternoon. With plenty of sunshine and
dry air (precipitable water values 1/4"), we expect another day
of deep boundary layer mixing -- upwards of 7000-8000ft (roughly
750mb). So mixing that -2C to +2C air down to the surface
suggests maximum temperatures in the mid 50s to low 60s (with
the warmest across the south). The mixing will also bring down
the 20-25kt winds that will exist several thousand feet above
ground, so another day with gusty at times winds. Super dry, so
no PoPs. Even clouds will be limited, but we may see some
shallow cumulus develop at the top of that mixed layer. These
conditions also set the stage for another fire weather day. More
on that in the fire weather section. Per the RAP smoke model,
the smoke aloft from the Alberta wildfires we've seen recently
will actually push mostly south of the region, so perhaps a
return to deeper blue skies?

With clear skies and very dry air, and some continued weak cold
air advection, tomorrow night is expected to be rather cold,
especially for this time of the year. BUFKIT soundings show
10kts of wind continue all night just a few hundred feet above
the surface, so it won't be a perfect setup for radiational
cooling. That said, it will be close enough. Normally cold spots
will be, well, cold. Sub-freezing temperatures are likely across
western MA, and more localized in the rest of the region. In
areas of eastern MA where we have more sandy soils, those
locations that typically radiate/cool off quick when in these
situations will probably do that again. I'm talking about you
Norwood, Taunton, Plymouth and even Martha's Vineyard.
Statistical MOS guidance typically is better than raw model
outputs, so as prior shifts have done, I leaned on MOS as well.
Given the expected temperatures, have raised a Freeze Watch for
far western MA. Quite possible that spots outside of the watch
area will drop down to 30-32F as well. If that happens, it's for
perhaps an hour, and that should not result in any real issues.
Plants around here are built for this. With the very dry air,
frost is actually probably going to be hard to find as well.
Maybe a spot here or there. Left it out of the forecast. Once
the sun starts to rise, temperatures will quickly rise as well,
so the cold threat is a small window.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
430 pm update...

* Continued dry weather Thursday/Friday

* Precipitation possible over the weekend

a 500 mb short wave ridge accompanied by a 1020mb surface high will
move over Southern New England on Thursday. With a weakening
pressure gradient due to the high pressure center moving overhead,
winds will be lighter then earlier this week. Fire weather may still
be a concern on thursday with the dry air mass over head, dew points
will still be in the low 20s and RH near or below 20%. between the
cold start Thursday morning and 850mb temps only between 0C-2C, high
temps on Thursday afternoon will be near normal in the upper 60s
except near the coasts where highs will struggle to hit 60F if a sea
breeze develops.  Another cold night is expected Thursday night with
clear skies and calm winds. Used the lower end of guidance for lows
Thursday night due to the good radiational cooling expected. The
upper level pattern begins to change on Friday as an upper level
trough begins to eject out of the great lakes. The forcing from that
trough wont arrive until friday night or Saturday. Friday will
remain dry with increasing high level cloud cover. Winds will likely
be gusty out the south on Friday as the pressure gradient tightens
between the departing high and approaching low to the NW. The
southerly winds likely help boost highs into the low 70s.

Our next chance at measurable precipitation looks to start Saturday
morning. GFS and Euro models are starting to come in more agreement
with a surface low traveling up the coast and the main trough arriving
from the great lakes. Current ensembles give most the region a 60%
chance for one tenth of an inch of rain, but less then 30% chance
for a half an inch of rain.  Dry air quickly works its way back in
behind the system for Saturday night into Sunday which should bring
an end to the rain showers. Decreasing clouds sunday will allow high
temps to warm into the mid to upper 70s.

An upper level ridge begins to build over the SE U.S Monday bringing
us back to clear and dry conditions with highs in the mid 70s.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

High confidence interior terminals Low confidence for Cape and
Island terminals

Tonight, main weather feature will be a cold frontal passage
between 03-10z (north to south). It's a dry front, so main
features will be a band of mid- level clouds at 5000-10,000 ft.
Could be a very light shower (probably more like sprinkles),
especially across NE MA, but probability is so low that have
kept mention of any -SHRA out of the BOS TAF. Much of the
guidance suggests the development of some stratus and perhaps
some light fog across Marthas Vineyard and Nantucket after 04z,
so have included it for the ACK TAF. Confidence in this specific
aspect. Any IFR/MVFR conditions that do form will quickly come
to an end with the passage of the cold front (somewhere 07-10z
at ACK).

Tomorrow, another day with VFR. Surface N/NW winds should again
become gusty from the morning through mid-afternoon, with gusts
20-30kt.

KBOS Terminal... High confidence. Small probability (less than
25%) that BOS experiences a brief -SHRA with and just after
frontal passage (04-05z), but not high enough to include in the
TAF. Remaining gusty after frontal passage overnight.

KBDL Terminal...High confidence in TAF. Frontal passage will
shift winds NW overnight between 04-05Z. Winds will remain gusty
overnight after frontal passage.

Outlook /Thursday through Sunday/...

Thursday: VFR.

Thursday Night through Friday: VFR. Breezy.

Friday Night: VFR. Breezy. Slight chance SHRA.

Saturday through Saturday Night: VFR. Breezy. Chance SHRA.

Sunday: VFR. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

430 pm update...

Overall High Confidence.

Pockets of fog are possible across the southern marine zones
for a brief period late this evening and early overnight before
winds switch to the NW/N behind a mainly dry cold frontal
passage. Marginal SCA conditions this evening into the overnight
hours will diminish. Post cold front conditions should still
remain below SCA thresholds, with winds gusting 18-23kt and
wave heights 2 to 4 feet, especially in the outer waters. At
this point have held off in issuing any small craft advisories.
Winds and seas diminish even more so late Wednesday and
Wednesday night.

Outlook /Thursday through Sunday/...

Thursday through Thursday Night: Winds less than 25 kt.

Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas locally approaching 5 ft.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft. Slight chance
of rain showers.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers.

Sunday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers.

&&

.FIRE WEATHER...
430 pm update...

Maintaining the red flag warning for today that goes until about
sundown, and then expires. Not a lot of RH recovery overnight,
and tomorrow all the weather criteria are supportive of another
round of red flag criteria. Projecting lowest RH values down
around 20% and gusty winds pushing 25mph throughout the day. Of
course the fuel moistures aren't improving between today and
tomorrow either. We have coordinated with fire partners and
WFOs ALY and OKX about tomorrow and the expectation is that we
will shift the watch for tomorrow up to a warning, but after we
get through today.

&&

.CLIMATE...
Record Low Temperatures Thursday, May 18th

BOS: 37F (2002)
PVD: 35F (1983)
BDL: 31F (1984)
ORH: 33F (2002)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Red Flag Warning until 8 PM EDT this evening for CTZ002>004.
     Fire Weather Watch from Wednesday morning through Wednesday
     evening for CTZ002>004.
MA...Red Flag Warning until 8 PM EDT this evening for MAZ002>021-
     026.
     Fire Weather Watch from Wednesday morning through Wednesday
     evening for MAZ002>021-026.
     Freeze Watch from late Wednesday night through Thursday
     morning for MAZ002-003-008>010.
RI...Red Flag Warning until 8 PM EDT this evening for RIZ001>007.
     Fire Weather Watch from Wednesday morning through Wednesday
     evening for RIZ001>007.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
     ANZ231>235-237.
     Small Craft Advisory until 2 AM EDT Wednesday for ANZ250.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.

&&

SYNOPSIS...KP/Nash
NEAR TERM...Frank/KP/Nash
SHORT TERM...Nash
LONG TERM...KP
AVIATION...Frank/KP/Nash
MARINE...KP/Nash
FIRE WEATHER...
CLIMATE...
Hazardous weather outlook, May 16, 4:11 PM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
411 PM EDT Tue May 16 2023

CTZ002>004-MAZ004>007-011>021-026-RIZ001>007-172015-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
411 PM EDT Tue May 16 2023

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Weather Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-003-008>010-172015-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-
411 PM EDT Tue May 16 2023

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Weather Watch.
   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-172015-
Barnstable MA-Dukes MA-Nantucket MA-
411 PM EDT Tue May 16 2023

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-RIZ008-172015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-Block Island RI-
411 PM EDT Tue May 16 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:29 AM EDTRed Flag WarningBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more17 hr
May 16, 3:26 PM EDTFreeze WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more25 hr

Nearby

Red Flag Warnings in Massachusetts, 2023Red Flag Warnings in Rhode Island, 2023Red Flag Warnings in Connecticut, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.